Thunderstorm Wind, Cape Girardeau
- When
- August 19, 4:00 PM CST
- Where
- Cape Girardeau County, 1 mi S of Delta
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- TRAINED SPOTTER
- Coordinates
- 37.183, -89.750
Large tree limbs were blown down.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Aug 19, 1:25 PM CST, 2 hours 35 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 225 PM CDT SAT AUG 19 2006 .DISCUSSION... HAD TO POP A QUICK HEAT ADVISORY THIS AFTERNOON FOR ALL OF SOUTHEAST MISSOURI...PORTIONS OF WESTERN KENTUCKY AND THE SOUTHERN TIP OF ILLINOIS. SFC DEW POINTS OF 74 TO 79 POOLING ACROSS THE REGION PUSHED THE HEAT INDEX TO AROUND 105 BY 1 PM CDT. WILL CONTINUE THE ADVISORY TIL 6 PM THIS EVENING. MAIN FORECAST CHALLENGE THROUGH MONDAY WILL BE WITH PRECIP CHCS. SFC FRONT LATE AT MID AFTERNOON WAS INCHING SOUTH TOWARD THE STL AREA. NOT MUCH THUNDERSTORM ACTIVITY THUS FAR WITH THE BOUNDARY...DESPITE QUITE UNSTABLE AIR ALONG AND TO THE SOUTH OF THE FRONT. ALL IN ALL...NOT MUCH IN THE WAY OF MID/UPPER LEVEL DYNAMICS TO SUPPORT ORGANIZED CONVECTION...BUT STILL A BIT SURPRISED THAT WE ARE NOT SEEING AT LEAST HIT AND MISS STORMS THUS FAR. MODELS DO INDICATE THAT SHORT WAVE ENERGY SHOULD MOVE SOUTH AND EAST INTO THE REGION LATER TONIGHT. THAT...COMBINED WITH WEAK CONVERGENCE ALONG THE FRONT AND PRECIPITABLE WATER VALUES NEAR 2 INCHES SHOULD RESULT IN AT LEAST SOME SCATTERED SHOWERS AND STORMS TONIGHT AND SUNDAY. FRONTAL BOUNDARY SHOULD ACTUALLY MAKE IT THROUGH THE REGION SUNDAY. HOWEVER...GFS HAS BEEN CONSISTENTLY BEEN HITTING ON POST FRONTAL PRECIP CHANCES AS ANOTHER MID LEVEL TROF COMES EAST SUNDAY NIGHT AND MONDAY. NAM NOW HINTS AT THIS SOLUTION ALSO. INDEED...MUCH OF THE PRECIP WITH THE FRONT SO FAR HAS BEEN POST FRONTAL...SO WILL LEAN IN THE DIRECTION OF THE GFS AND KEEP SCATTERED SHOWERS AND STORMS IN THE FORECAST THROUGH MONDAY...ESPECIALLY OVER THE SOUTH AND WEST AREAS. HIGH PRESSURE IS STILL FORECAST TO BUILD IN FOR THE TUE THROUGH FRI TIME FRAME...WITH LITTLE IF ANY PRECIP AND NEAR NORMAL TEMPS. && .PAH WATCHES/WARNINGS/ADVISORIES... KY...HEAT ADVISORY THROUGH 6 PM CDT FOR AREAS SOUTHWEST OF A HENDERSON TO CALHOUN LINE. MO...HEAT ADVISORY THROUGH 6 PM CDT FOR ALL ZONES. IL...HEAT ADVISORY THROUGH 6 PM CDT FOR LOCATIONS SOUTH OF A CARBONDALE TO HARRISBURG LINE. IN...NONE. && MEFFERT
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 416 AM CDT SAT AUG 19 2006 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-201000- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 416 AM CDT SAT AUG 19 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT A WEAK COLD FRONT WILL MOVE SOUTH ACROSS THE REGION TODAY. SCATTERED THUNDERSTORMS ARE EXPECTED TO FORM ALONG THE FRONT. THE ATMOSPHERE IS FORECAST TO BECOME VERY UNSTABLE TODAY. THIS COUPLED WITH A SLIGHT INCREASE IN UPPER LEVEL WIND SPEEDS...MEANS A FEW OF THE STORMS COULD PRODUCE DAMAGING WINDS. LOCALLY HEAVY RAIN WILL ALSO BE POSSIBLE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE COLD FRONT IS FORECAST TO STALL ACROSS SOUTHERN SECTIONS OF THE FOUR STATE AREA SUNDAY...THEN MOVE A LITTLE FURTHER SOUTH ON MONDAY. A WAVE OF LOW PRESSURE FORECAST TO MOVE EAST ALONG THE FRONT...SHOULD TRIGGER WIDELY SCATTERED THUNDERSTORMS SUNDAY AND AGAIN MONDAY. WHILE SEVERE THUNDERSTORMS ARE NOT EXPECTED...A FEW OF THE STRONGER STORMS MAY BE CAPABLE OF GUSTY WINDS AND LOCALLY HEAVY RAIN...ESPECIALLY ACROSS SOUTHEAST MISSOURI AND WESTERN KENTUCKY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED TODAY AND EARLY TONIGHT.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
457 PM CDT SAT AUG 19 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0420 PM TSTM WND DMG 5 N JACKSON 37.45N 89.65W
08/19/2006 CAPE GIRARDEAU MO BROADCAST MEDIA
SIDING RIPPED OFF SIDE OF HOME IN FRUITLAND. TRAMPOLINE
ALSO THROWN SEVERAL HUNDRED YARDS.
&&
RJPThe Paducah radar (KPAH), 88 km away, was scanning. The volume nearest the first event began at 22:00 UTC.
1 thunderstorm wind. Local standard time, as filed.
Large tree limbs were blown down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2006Every state in 2006This day in weather historyWarnings in Missouri, August 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5529625.